Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 11, NWS Norman, OK

February 14, 200821 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 14, 2008, 4:36 AM CST for 21 counties in Oklahoma. It took effect at Feb 14, 2008, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2008, 4:36 AM CST (10:36 UTC)
In effect from
Feb 14, 2008, 9:00 AM CST
Expired
Feb 14, 2008, 3:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK
All 21 counties

Atoka County, OK, Bryan County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Garvin County, OK, Hughes County, OK, Johnston County, OK, Kay County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 48 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2830 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 141036
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
436 AM CST THU FEB 14 2008

...WIND ADVISORY IN EFFECT...

.A CORE OF STRONG WINDS JUST ABOVE THE SURFACE WILL BEGIN TO REACH
THE SURFACE THIS MORNING AND CONTINUE INTO THE AFTERNOON. THESE
WINDS ARE ASSOCIATED WITH THE LOW LEVEL JET AND APPROACH OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE AREA TONIGHT.

OKZ008-013-019-020-025-026-028>032-040>043-046>048-050>052-142100-
/O.NEW.KOUN.WI.Y.0011.080214T1500Z-080214T2100Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-COAL-CARTER-
JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN...
MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...PAULS VALLEY...
SULPHUR...ADA...COALGATE...ARDMORE...TISHOMINGO...ATOKA...
MARIETTA...MADILL...DURANT
436 AM CST THU FEB 14 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE
LIKELY TODAY. THE WINDS SHOULD BEGIN TO DIMINISH NEAR INTERSTATE
35 BY EARLY THIS AFTERNOON AS A COLD FRONT NEARS THE AREA. STRONG
WINDS WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA THROUGH MID AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JAMES
2 follow-up statements
000 
WWUS74 KOUN 141741
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1141 AM CST THU FEB 14 2008

...WIND ADVISORY IN EFFECT...

.WITH AN UPPER LEVEL STORM DROPPING THROUGH THE ROCKIES...A STRONG
LOW LEVEL JET HAD DEVELOPED EARLY THIS MORNING. THE LOW LEVEL JET
WILL GRADUALLY DISSIPATE THIS AFTERNOON...BUT SOUTH TO SOUTHWEST
WINDS WILL REMAIN GUSTY OVER CENTRAL AND EASTERN OKLAHOMA THROUGH
3 PM.

OKZ008-013-019-020-025-026-028>032-040>043-046>048-050>052-142100-
/O.CON.KOUN.WI.Y.0011.000000T0000Z-080214T2100Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-COAL-CARTER-
JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN...
MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...PAULS VALLEY...
SULPHUR...ADA...COALGATE...ARDMORE...TISHOMINGO...ATOKA...
MARIETTA...MADILL...DURANT
1141 AM CST THU FEB 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

THE STRONGEST WINDS WILL OCCUR EARLY THIS AFTERNOON...FROM THE SOUTH
TO SOUTHWEST AT 20 TO 30 MPH. LOCAL GUSTS MAY EXCEED 40 MPH. WINDS
WILL DECREASE THIS AFTERNOON...ESPECIALLY NEAR INTERSTATE
35...THEN EVENTUALLY INTO SOUTHEAST OKLAHOMA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BURKE
000 
WWUS74 KOUN 142103
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CST THU FEB 14 2008

...WIND ADVISORY ALLOWED TO EXPIRE...

.THE WIND ADVISORY THAT WAS IN EFFECT FOR CENTRAL AND SOUTHERN
OKLAHOMA HAS BEEN ALLOWED TO EXPIRE. WIND SPEEDS HAD
DECREASED..WITH FEWER GUSTS.

OKZ008-013-019-020-025-026-028>032-040>043-046>048-050>052-142215-
/O.EXP.KOUN.WI.Y.0011.000000T0000Z-080214T2100Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-COAL-CARTER-
JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN...
MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...PAULS VALLEY...
SULPHUR...ADA...COALGATE...ARDMORE...TISHOMINGO...ATOKA...
MARIETTA...MADILL...DURANT
302 PM CST THU FEB 14 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAD DECREASED TO THE 15 TO 25 MPH RANGE. BREEZY WINDS WILL
CONTINUE FROM THE NORTH BEHIND A COLD FRONT...BUT WIND SPEEDS WILL
NOT BECOME EXCESSIVE THIS EVENING.

$$

BURKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 13, 8:29 PM CST, 8 hours 7 minutes earlier.

Area forecast discussion, Feb 13, 8:29 PM CST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CST WED FEB 13 2008

.DISCUSSION...
GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE NIGHT...ESPECIALLY IN
THE WESTERN PART OF OKLAHOMA. BECAUSE OF THIS THE FORECASTS FOR
OVERNIGHT TEMPERATURES HAVE BEEN INCREASED. OTHERWISE ALL AREAS
WILL HAVE A VERY WARM AND DRY NIGHT WITH SOME WIND. NO OTHER
CHANGES WERE NECESSARY AT MID-EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  40  59  22  31 /   0  10  30  20
HOBART OK         42  59  22  33 /   0  10  20  20
WICHITA FALLS TX  45  71  25  32 /   0   0  40  40
GAGE OK           34  44  15  35 /  10  10  20  10
PONCA CITY OK     39  51  19  30 /   0  10  20  20
DURANT OK         39  65  30  31 /   0   0  50  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR OKZ037>039-044-045.

TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR TXZ083>090.

&&

99/99
Hazardous weather outlook, Feb 13, 11:44 AM CST, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CST WED FEB 13 2008

OKZ004>048-050>052-TXZ083>090-141300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1144 AM CST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
ALTHOUGH TEMPERATURES WILL BE WARMER THIS AFTERNOON AND TONIGHT...
THE AIRMASS WILL REMAIN TOO DRY FOR THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY DRY AND WARMER CONDITIONS WILL COMBINE WITH BREEZY SOUTHERLY
WINDS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...RESULTING IN
ELEVATED FIRE DANGER. PLEASE REFER TO THE RED FLAG WARNING
FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST OKLAHOMA
THURSDAY NIGHT. GULF MOISTURE WILL JUST BEGIN RETURNING TO THAT
REGION AT THE SAME TIME THAT A STRONG COLD FRONT DROPS DOWN FROM THE
NORTH. A SMALL AMOUNT OF INSTABILITY WILL DEVELOP BEHIND THE
FRONT...ELEVATED WELL ABOVE THE SURFACE. AN AREA OF RAIN WITH
EMBEDDED THUNDERSTORMS IS LIKELY TO THE EAST OF ARDMORE AND ADA FROM
LATE EVENING THROUGH THE NIGHT. THE MAIN HAZARD WILL BE OCCASIONAL
CLOUD TO GROUND LIGHTNING.

OTHER HAZARDOUS WEATHER...
FIRE UPDATE...
MUCH OF THURSDAY WILL AGAIN SEE WARM SOUTHWESTERLY WINDS THROUGHOUT
TEXAS AND INTO SOUTHERN OKLAHOMA. LOW HUMIDITY IN THAT REGION WILL
RESULT IN ELEVATED FIRE DANGER...AND A FIRE WEATHER WATCH IS IN
EFFECT.

WINTER WEATHER...
BEHIND THE COLD FRONT THURSDAY NIGHT...RAIN MAY CHANGE TO FREEZING
RAIN AND SLEET BEFORE ENDING. THE CHANCE FOR ANY SIGNIFICANT AMOUNT
OF ICE WILL OCCUR MAINLY SOUTH OF A LINE FROM ALTUS TO KINGFISHER
AND STILLWATER. FARTHER NORTH...THERE WILL BE SLIGHT CHANCE FOR
LIGHT SNOW. AT THIS TIME...IT APPEARS THAT THE CHANGE TO WINTRY
PRECIPITATION WILL TAKE PLACE LATE IN THE EVENT...WHICH WILL LIMIT
ACCUMULATIONS. THIS COULD...HOWEVER...RESULT IN POOR TRAVEL
CONDITIONS...AT LEAST LOCALLY. IF THE COLD AIR ARRIVES FASTER...THEN
THE DURATION AND AMOUNT OF ICE COULD INCREASE.

A LULL IN PRECIPITATION IS EXPECTED FROM MIDDAY FRIDAY THROUGH PART
OF SATURDAY. THEN AN UPPER LEVEL STORM WILL TRACK ACROSS THE
REGION...DRAWING UP GREATER LOW LEVEL MOISTURE...AND SOMEWHAT
HEAVIER PRECIPITATION. IF ENOUGH COLD AIR REMAINS IN PLACE...SOME OF
THE PRECIPITATION COULD FALL AS ICE OR SNOW. HEAVIER PRECIPITATION
WILL AFFECT THE AREA SOUTH AND EAST OF INTERSTATE 44.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

CJS/BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:41 AM CSTRed Flag WarningOUNComanche, Cotton, Greer, Harmon, Jackson, Jefferson and 3 more14 hr

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.